Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Central serus retinopathy, stress related, on diamox, antidepressants

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
last november i was diagnosed with stress related problem with right eye known as central serus retinopathy i am still suffering...up until this i had perfect 20/20 vision...i read the drug diamox could cure it but it might clash with my antidepressants my medication for depression was due to my marriage break up and work related problems..i was always negative and am now mentally balanced due to pills making my moods normal level as the there another alternative cure to retrieve my vision as 9 months on i am still suffering...its like being drunk visually..please help..thankyou..
Posted Mon, 30 Apr 2012 in Vision and Eye Disorders
Answered by Dr. Sudarshan 1 hour later

Thanks for your query.

You are already on anti hypertensive and anti depressant drugs.

Central retinopathy is a condition where there is a collection of fluid beneath the center of the retina. The main symptoms of central serous retinopathy are blurry vision in the affected eye, as well as distorted vision and/or seeing things smaller than they really are. There is currently no proven effective treatment for serous retinopathy, but one promising treatment is the use of laser photocoagulation.

Using direct photocoagulation on the leakage point helps lower the possibility of recurring infection as well as shorten the painful stages of the disease.

When left alone, central serous retinopathy heals by itself, recovery occurs, within 4 weeks to 8 weeks, with a complete improvement of the depressed vision.
A visit to the ophthalmologist is advocated, to understand the extent of damage, medications to be taken, and to practice eye exercises. However, there is a strong chance of there being a relapse or recurrence of the disorder.

Transpupillary thermotherapy has been suggested as a lower-risk alternative to laser photocoagulation.

You may discuss about these options with an ophthalmologist.

In the mean time,
1. Avoid any kind of stress.
2. Take vitamin A,E , And anti oxidant supplements.
3. Take one anti H pylori kit of antibiotics (prescription drugs) after consulting doctor..

Hope Ive answered your question. I will be available for followup if you have any more concerns.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor